Alert archive / Utah / High Wind Watches in 2008
High Wind Watch 3, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this high wind watch at Feb 13, 2008, 5:24 AM MST. It took effect at Feb 13, 2008, 8:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 13, 2008, 5:24 AM MST (12:24 UTC)
- In effect from
- Feb 13, 2008, 8:00 PM MST
- Expired
- Feb 13, 2008, 3:32 PM MST
- In force
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KSLC 131224 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 524 AM MST WED FEB 13 2008 UTZ019-132030- /O.NEW.KSLC.HW.A.0003.080214T0300Z-080214T2300Z/ UTAHS DIXIE AND ZION NATIONAL PARK- 524 AM MST WED FEB 13 2008 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH THURSDAY AFTERNOON. THIS WATCH IS FOR AREAS PRONE TO CANYON WINDS IN WASHINGTON COUNTY IN SOUTHWEST UTAH. STRONG NORTH WINDS WILL DEVELOP BEHIND A COLD FRONT THIS EVENING. THE WINDS WILL CONTINUE TO BLOW STRONGLY OUT OF THE NORTHEAST IN THE AREAS THAT NORMALLY RECEIVE CANYON WINDS THROUGH MIDDAY THURSDAY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
1 follow-up statement
000 WWUS75 KSLC 132232 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 332 PM MST WED FEB 13 2008 UTZ019-140645- /O.UPG.KSLC.HW.A.0003.080214T0300Z-080214T2300Z/ /O.NEW.KSLC.WI.Y.0006.080214T0000Z-080215T0000Z/ UTAHS DIXIE AND ZION NATIONAL PARK- 332 PM MST WED FEB 13 2008 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. THIS ADVISORY IS FOR UTAHS DIXIE. STRONG NORTH WINDS WILL OCCUR THIS EVENING AND THEN DIMINISH LATE THIS EVENING. HOWEVER...WINDS WILL CONTINUE OVERNIGHT AND THROUGH THURSDAY FOR GAPS AND CANYONS OF WASHINGTON COUNTY. WIND SPEEDS OF 25 TO 35 MPH AND GUSTS AROUND 50 MPH ARE EXPECTED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TARDY FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at Feb 13, 5:17 AM MST, 7 minutes earlier.
Area forecast discussion, Feb 13, 5:17 AM MST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
517 AM MST WED FEB 13 2008
.SYNOPSIS...A STRONG COLD FRONT WILL MOVE SOUTH ACROSS UTAH TODAY
THROUGH THIS EVENING. A COLD UNSTABLE AIRMASS WILL REMAIN OVER THE
AREA THURSDAY. HIGH PRESSURE WILL RETURN LATE IN THE WEEK...AND
REMAIN IN PLACE THROUGH THE WEEKEND.
&&
.DISCUSSION...A STRONG UPPER TROF IS DIGGING THROUGH THE PACIFIC
NORTHWEST THIS MORNING WITH A STRENGTHENING COLD FRONT MOVING INTO
SRN ID. STRONG SURFACE PRESSURE FALLS OVER NRN UT AHEAD OF THE
FRONT ARE KICKING UP THE SOUTH WINDS AND THESE SHOULD PERSIST
UNTIL THE FRONT ARRIVES.
MODELS CONTINUE TO DEPICT THE COLD FRONT WILL BE STRONG AS IT
CROSSES THE FORECAST AREA WITH FAIRLY INTENSE PRECIP AND GUSTY
WINDS ACCOMPANYING IT AND CONTINUING FOR SEVERAL HOURS BEHIND IT.
THIS WILL SERIOUSLY IMPACT TRAVEL WITH NEAR BLIZZARD CONDITIONS
AND RAPID SNOW ACCUMULATION ON ROADS SO HAVE OPTED TO GO WITH
WINTER STORM WARNINGS FOR THE I-15 CORRIDOR AND ADJACENT MTS FOR
THIS REASON EVEN IF SNOW AMOUNTS MAY COME UP A LITTLE SHY OF
WARNING CRITERIA. THE LATEST 06Z RUNS ACTUALLY HAVE SOMEWHAT
HIGHER QPF THAN THE 00Z ONES...SO AMOUNTS COULD REACH CRITERIA
AFTER ALL.
THE FRONT MOVES OUT OF THE FORECAST AREA AFTER MIDNIGHT BUT THE
UPPER LOW IS NOW FORECAST TO CLOSE OFF A BIT FARTHER NORTH AND
SHOULD KEEP PRECIP GOING OVER CENTRAL AND SOUTHERN UT INTO THU AS
IT DRIFTS SOUTH ALONG THE WRN UT BORDER INTO SRN NV DURING THE
DAY.
PRECIP SHOULD END THU NIGHT AND THE AIRMASS ALOFT WARMS RAPIDLY
FRI AS A SHORT WAVE RIDGE MOVES INTO THE AREA. VALLEYS COULD BE
SLOW TO RESPOND AS COLD AIR AND FRESH SNOW COVER SHOULD CREATE
STRONG INVERSIONS.
RIDGE CONDITIONS PERSIST THROUGH MID WEEK NEXT WEEK WITH A COUPLE
OF WEAK WAVES POSSIBLY BRINGING SOME CLOUDINESS SAT AND AGAIN
TUE...ALTHO THE EC DOES NOT HAVE THE TUE WAVE AND MAY BE BETTER.
&&
.AVIATION...SOUTH WINDS AT SLC TERMINAL WILL BECOME GUSTY THIS
MORNING AHEAD OF AN APPROACHING COLD FRONT. THIS COLD FRONT IS
EXPECTED TO SHIFT WINDS TO THE NORTHWEST BETWEEN 19Z AND 21Z...WITH
SNOW BEGINNING SOON AFTER THE WIND SHIFT. A PERIOD OF AT LEAST 2
HOURS OF HEAVY SNOWFALL IS EXPECTED...WITH IFR OR LIFR CONDITIONS
LIKELY.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WARNING FROM 8 AM WEDNESDAY TO 10 PM WEDNESDAY FOR
UTZ001-UTZ002-UTZ003-UTZ006-UTZ007-UTZ008.
WINTER STORM WARNING FROM NOON WEDNESDAY TO 10 PM WEDNESDAY FOR
UTZ004.
WINTER STORM WARNING FROM 2 PM WEDNESDAY TO 9 AM THURSDAY FOR
UTZ014-UTZ015-UTZ016-UTZ517-UTZ518.
SNOW AND BLOWING SNOW ADVISORY FROM 9 AM WEDNESDAY TO 10 PM
WEDNESDAY FOR UTZ009-UTZ010.
SNOW AND BLOWING SNOW ADVISORY FROM 8 AM WEDNESDAY TO 4 PM
WEDNESDAY FOR UTZ005.
HIGH WIND WATCH FROM 8 PM WEDNESDAY TO 4 PM THURSDAY FOR UTZ019.
WY...SNOW AND BLOWING SNOW ADVISORY FROM 9 AM WEDNESDAY TO 10 PM
WEDNESDAY FOR WYZ021.
&&
WILENSKY/SCHOENING
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 4:14 AM MST | Snow and Blowing Snow Advisory | SLC | 35 hr | |
| Feb 13, 4:14 AM MST | Winter Storm Warning | SLC | 35 hr | |
| Feb 13, 3:32 PM MST | Wind Advisory | SLC | 14 hr |
Nearby
High Wind Watches in Utah, 2008Every high wind watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.